I hope things are ok for you?
I am on day 4 this afternoon, and then got day 5 to go after the weekend. That will be my last session.
I have applied the Moo Goo cream loads of times, and also when I get home I have applied an Aloe Vera gel I keep in the fridge. Mine is red, but not so bad. I have had pain in the armpit and side of my breast area ever since the op.
I take 2x Ibuprofen 3x daily. Also 2x Co-Codimol 2x daily. This is helping as I forgot a dose yesterday took it late as I was in pain in the armpit/breast area.
I have fibromyalgia and so the worst aspect for me is that I am not in control of my lower back, so into my bottom nerve pain. I take meds for fibro, but this is way too painful even with the meds I am on. I attribute this solely to the radiotherapy 'bed' and how they staff move me around. I have had different people each day so far, so have to go over the pain thing every day. I welcome the day radiotherapy finishes so I can get some pain control for walking again.
I hope your breast and armpit area is bearable, keep slapping on creams and do your shoulder/arm too is what I have been told. Hugs x
I’m so sorry this has happened to you. People often do sail through radiotherapy but many don’t. It might be an idea another day to use the search facility on here and find older threads. I know my BCN friend Wonky had an awful time. I’m afraid I can’t reassure you from my own experience as I’d had a mastectomy so there was no breast to worry about. However, I’m sure others will respond with their experiences.
Please go tomorrow but start by asking if your reaction is normal and what you can expect to happen during and after the course of therapy. Keep applying that cream. It’s essential to keep the skin moisturised so use it before your next treatment, straight after and than several times in the evening - unless they advise otherwise.
Anxiety is one of the obvious side effects of a breast cancer diagnosis and treatments. They can be scary but they really are worth it and you need to get the staff to help you through. If you aren’t driving, you might ask your GP for a short term prescription for a sedative like diazepam, which can help with the anxiety going to and during the treatment. My oncologist prescribed 2 lorazepam for each of my chemos to make sure I didn’t do a runner and I still take one before any scan to avoid panic or claustrophobia. So they are understanding - but you need to be upfront about your levels of anxiety and what you think you can manage..
I can’t promise it will get easier but it might not get worse - you can find out tomorrow what they think of your reaction to the treatment but it IS an effective treatment in ensuring rogue cancer cells near the site are destroyed so it’s important to get through it any way you can. They may adapt the strength of your dose or compact all doses into 5, which seems common now. You just have to keep at them. Don’t be fobbed off if they are in a hurry (actually my radiotherapy department had a breast care nurse on site, so check on that).
No one can tell you what to do. It’s your body and your choice. But breast cancer obviously isn’t something to be taken lightly so give it a chance and get your team behind you all the way. You won’t be the first patient to have had such a reaction. Tomorrow may not be easy for you but do give it a go if you can. I wish you all the best
Hi all, hope everyone is well.
I started radiotherapy today on my right breast following lumpectomy and lymph node removal in November 21.
It has been 4 hours and my breast is bright red, very tender with shooting pains under the nipple area and like muscular pain towards the underarm area. My nipple is also red raw and in pain, and the breast itself is very swollen as is my scar area which is only really starting to heal. I have applied the cream they gave me as soon as I got home.
As it is day 1 and I have 9 sessions to go, I am freaking out and very upset. I can't stop crying. I have to travel over an hour tomorrow again and I really don't want to. And I am so so afraid these symptoms are going to just get even worse over the next 2 weeks. I suffer from extreme anxiety and feel I'm going to have a panic attack over the whole thing.
I was told there would be little to no side effects but nothing would really kick in until therapy was over.
Has this happened anyone else or what should I do? I'm 35.